Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 103, NWS Boston/Norton, MA

October 30, 2013

NWS Boston/Norton, MA issued this small craft advisory at Oct 30, 2013, 4:18 PM EDT. It took effect at Oct 31, 2013, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 30, 2013, 4:18 PM EDT (20:18 UTC)
In effect from
Oct 31, 2013, 4:00 PM EDT
Expired
Oct 31, 2013, 3:26 AM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WHUS71 KBOX 302018
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT WED OCT 30 2013

...GALE FORCE SOUTHERLY WINDS ARE EXPECTED FRIDAY...

.AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM IN THE GREAT LAKES AND
HIGH PRESSURE SOUTHEAST OF SOUTHERN NEW ENGLAND WILL RESULT IN A
TIGHT PRESSURE GRADIENT OVER THE WATERS. THIS...COUPLED WITH A
STRONG LOW LEVEL JET WILL PRODUCE SOUTHERLY TO SOUTHWESTERLY GALE
FORCE WINDS FRIDAY. SMALL CRAFT WINDS AND INCREASING SEAS WILL
PRECEDE THE GALE FORCE WINDS THURSDAY NIGHT.

ANZ230>237-250-251-254>256-310430-
/O.NEW.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.NEW.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
418 PM EDT WED OCT 30 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT
FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT
FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT INCREASING TO 20 TO 30
  KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
492 
WHUS71 KBOX 310214
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1014 PM EDT WED OCT 30 2013

...GALE FORCE SOUTHERLY WINDS ARE EXPECTED FRIDAY...

.AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM IN THE GREAT LAKES AND
HIGH PRESSURE SOUTHEAST OF SOUTHERN NEW ENGLAND WILL RESULT IN A
TIGHT PRESSURE GRADIENT OVER THE WATERS. THIS...COUPLED WITH A
STRONG LOW LEVEL JET WILL PRODUCE SOUTHERLY TO SOUTHWESTERLY GALE
FORCE WINDS FRIDAY. SMALL CRAFT WINDS AND INCREASING SEAS WILL
PRECEDE THE GALE FORCE WINDS THURSDAY NIGHT.

ANZ230>237-250-251-254>256-311015-
/O.CON.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.CON.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1014 PM EDT WED OCT 30 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
6 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
439 
WHUS71 KBOX 310726
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT THU OCT 31 2013

ANZ231-232-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
CAPE COD BAY-NANTUCKET SOUND-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233-234-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
VINEYARD SOUND-BUZZARDS BAY-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-311530-
/O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/
/O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/
/O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
326 AM EDT THU OCT 31 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 3:38 PM EDT, 40 minutes earlier.

Area forecast discussion, Oct 30, 3:38 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT WED OCT 30 2013

.SYNOPSIS...
HIGH PRESSURE MOVES SOUTH OF NEW ENGLAND TODAY WITH A WARMING
TREND THROUGH THE END OF THE WEEK. SCATTERED SHOWERS ARE POSSIBLE
THU AS THE MILDER AIR MOVES IN...THEN UNSEASONABLY MILD...WINDY
AND WET WEATHER THU NIGHT INTO FRI AHEAD OF A COLD FRONT. A FEW
SHOWERS LINGER ON SAT...THEN COLDER AND BLUSTERY CONDITIONS
ARRIVE FOR SUN INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
345 PM UPDATE...SHOWERS HAVE CLEARED OUT OF SOUTHERN NEW ENGLAND
THIS AFTERNOON...AND MUCH OF THE CLOUDS HAVE CLEARED OUT AS WELL.
TEMPERATURES ARE MAINLY IN THE UPPER 40S TO LOW 50S.

TONIGHT...WEAK RIDGING BUILDS OVER SOUTHERN NEW ENGLAND OVERNIGHT
ALLOWING FOR CLEARING OF CLOUDS. WARM ADVECTION AT THE LOW LEVELS
CONTINUES OVERNIGHT RESULTING IN A NON-DIURNAL TEMPERATURE CURVE
AND WARMER LOW TEMPERATURES. EXPECT OVERNIGHT LOWS TO BE IN THE
LOW 30S TO AROUND 40.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...WARM AIR ADVECTION AND SOUTHWESTERLY WINDS RESULTING
FROM A WARM FRONT EXTENDING FROM LOW PRESSURE IN THE GREAT LAKES
WILL RESULT IN ANOTHER OVERCAST DAY. A FEW SCATTERED SHOWERS ARE
ALSO LIKELY...PARTICULARLY ACROSS THE NORTHWESTERN ZONES AND THEN
EXTENDING EASTWARD AS THE LOW LEVEL JET MOVES EAST. HAVE LIKELY
POPS IN THE NORTHWEST DECREASING TO THE SOUTH AND EAST TO SLIGHT
CHANCE. THIS WILL MEAN A MOSTLY DRY DAY ACROSS MUCH OF EASTERN
MASSACHUSETTS AND RHODE ISLAND WITH A FEW SCATTERED SHOWERS IN THE
LATE AFTERNOON AND EVENING. WARMING TREND CONTINUES WITH HIGHS IN
THE 50S TO AROUND 60.

THURSDAY NIGHT...ANOMALOUSLY STRONG /4 STD/ LOW PRESSURE SYSTEM
MOVES OUT OF THE GREAT LAKES LATE THURSDAY NIGHT. INCREASING LOW
LEVEL WINDS AND PWAT VALUES 3 STD HIGHER THAN NORMAL WILL RESULT
IN A PERIOD OF HEAVY RAIN FOR THE ENTIRE AREA FOR AT LEAST A
PORTION OF THE NIGHT. THIS RAIN IS GOING TO BE FAST MOVING...SO
RIGHT NOW AM LOOKING AT A QUICK HALF TO ONE INCH OF RAIN IN ANY
ONE LOCATION. WHILE FLOODING IS NOT EXPECTED TO BE A CONCERN...
MINOR POOR DRAINAGE AND URBAN FLOODING IS POSSIBLE...PARTICULARLY
IF DRAINS ARE LEAF CLOGGED. AS THE WARM FRONT MOVES THROUGH A
STRONG LOW LEVEL JET /50-60 KT AT 925MB AND UP TO 80 KT AT 850MB/
WILL MOVE IN FROM THE WEST RESULTING IN GUSTY WINDS AT THE
SURFACE. BETWEEN THE WINDS AND THE WARM ADVECTION WITH THE WARM
FRONT...LOW TEMPERATURES WILL BE IN THE 50S OVERNIGHT. TOGETHER
WITH THE RAIN...CLIMBING DEWPOINTS...AND WARM ADVECTION...EXPECT
FOGGY CONDITIONS WITH LOW VISIBILITIES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

* DYNAMIC STORM SYSTEM EXPECTED THROUGH FRIDAY NIGHT
* HEAVY DOWNPOURS AND STRONG S-SW WINDS EXPECTED WITH SYSTEM
* COLDER AND BLUSTERY CONDITIONS WILL RETURN ON SUNDAY
* MODERATING TEMPERATURES BY MID NEXT WEEK.

CONFIDENCE LEVEL/MODEL GUIDANCE...
THE LONG WAVE TROUGH OVER THE WESTERN US WILL EVENTUALLY MOVE
ACROSS THE CONUS AND TOWARDS SOUTHERN NEW ENGLAND BY THE END OF
THE WORK WEEK. SEVERAL IMPULSES WILL ROUND THIS TROUGH...WITH THE
FIRST ONE IMPACTING SOUTHERN NEW ENGLAND STARTING LATE THURSDAY
NIGHT. AFTERWARDS THE PATTERN SHOULD REMAIN MODERATELY PROGRESSIVE
THROUGH THE WEEKEND AS THE AMPLE MID-UPPER LEVEL TROUGH ENERGY
EJECTS OUT FROM THE EASTERN U.S...LIKELY SLOWING SOMEWHAT UPSTREAM
BY EARLY NEXT WEEK AS A TROUGH ALOFT STRONGLY AMPLIFIES INTO THE
WEST AND RIDGING BEGINS TO BUILD OVER THE EASTERN HALF OF THE U.S.

MODERATE CONFIDENCE FOR THIS PORTION OF THE FORECAST. HAVE HIGH
CONFIDENCE THAT PRECIP WILL OCCUR ON FRIDAY HOWEVER STILL A LOT
OF UNCERTAINTY ON EXACT TIMING AS MODELS HAVE DIVERGED SLIGHTLY
COMPARED TO LAST NIGHT. THERE SEEMS TO BE 2 DIFFERENT CAMPS OF
DATA...THE EC/UKMET AND THE GFS/CANADIAN. THE GFS CAMP APPEARS TO
BE THE QUICKEST MODEL BOMBING OUT THE CYCLONE EARLY WHILE THE EC
CAMP IS A TAD SLOWER BUT NOT AS STRONG COMPARED TO THE GFS IN
CYCLONE STRUCTURE. THE NAM IS THE SLOWEST AND FARTHEST SOUTH OF
THE MODEL GUIDANCE. TRENDED THIS FORECAST TOWARDS THE
UKMET/EC/ENSEMBLE MEANS SOLUTION TO STAY IN THE MIDDLE OF THE ROAD
UNTIL MODELS GET THERE ACT TOGETHER.

DETAILS...

FRIDAY INTO FRIDAY NIGHT...
UNSEASONABLY HIGH TEMPERATURES ON FRIDAY EXPECTED TO BE IN THE
UPPER 60S TO LOW 70S. HOWEVER IT WILL BE HARD TO ENJOY THE WARMTH
DUE TO THE EXPECTED RAIN AND WIND.

DEEPENING SURFACE LOW OVER THE GREAT LAKES WILL MOVE INTO
ONTARIO/QUEBEC DRAGGING A COLD FRONT BEHIND IT ON FRIDAY. MODELS
CONTINUE TO DIFFER WITH RESPECT TO THE TIMING....BECAUSE OF THE
SPREAD TRENDED TOWARDS THE UKMET/EC REALM AS STATED EARLIER.
THEREFORE CURRENT THINKING IS PRECIPITATION SHOULD END FROM WEST TO
EAST FRIDAY NIGHT/EARLY SATURDAY MORNING. THE FRIDAY MORNING COMMUTE
MAY BE IMPACTED...ESPECIALLY ACROSS THE WESTERN HALF OF SOUTHERN NEW
ENGLAND. HEAVY RAIN WILL REDUCE VISIBILITIES AS PRECIPITABLE WATER
VALUES ARE AROUND 1.5 INCHES. YET CONFIDENCE IS LOW ON FLOODING
CONCERNS...ESPECIALLY SINCE SOUTHERN NEW ENGLAND HAS SUCH A RAINFALL
DEFICIT. SOME URBAN FLOODING MAY BE POSSIBLE AT MOST.

THE OTHER MAJOR CONCERN WILL BE THE WINDS. WITH A RIDGE TO OUR EAST
AND DEEPENING LOW TO OUR WEST...THE PRESSURE GRADIENT WILL BE
EXTREMELY TIGHT. LATEST MODELS CONTINUE TO INDICATE AN 850 MB LOW
LEVEL JET AROUND 70-80 KTS...WITH A 925 MB JET BETWEEN 50-65 KTS.
ALTHOUGH IT DEPENDS ON HOW QUICKLY THE MIXING PROCESS
OCCURS...BELIEVE THAT THE SOUTH COAST/COASTAL PLAIN/CAPE AND ISLANDS
HAVE THE HIGHEST CHANCE TO SEE AT LEAST WIND ADVISORY CRITERIA.

WEEKEND...
UPPER LEVEL TROUGH WILL STILL BE OVER THE REGION KEEPING SKIES
PARTLY TO MOSTLY CLOUDY. A FEW SHOWERS MAY SQUEAK OUT BUT
CONFIDENCE IS LOW. TEMPS WILL STILL BE ABOVE AVERAGE ON
SATURDAY...TEMPS IN THE UPPER 50S TO MID 60S BEFORE A STRONGER
COLD FRONT PUSHES THROUGH THE REGION BY SATURDAY NIGHT. THEREFORE
TEMPS ON SUNDAY WILL BE COOLER...CLOSER IN THE 50S. WINDS WILL
ALSO INCREASE OVER THE REGION ON SUNDAY THANKS TO SIGNIFICANT CAA.
EXPECT GUSTS TO BE AROUND 25-30 MPH.

THERE IS THE POSSIBILITY FOR SOME OCEAN EFFECT RAIN SHOWERS ACROSS
THE CAPE AND ISLANDS ON SUNDAY. DUE NORTH WINDS FROM APPROACHING HIGH
PRESSURE SYSTEM COMBINED WITH A LEFT OVER BOUNDARY TO PROVIDE THE
LIFT WILL ALLOW FOR SOME OCEAN EFFECT RAIN SHOWERS TO DEVELOP.
BECAUSE OF THE LOWER CONFIDENCE HAVE LEFT IT OUT OF THE FORECAST
FOR NOW.

EARLY NEXT WEEK....
CANADIAN HIGH PRESSURE WILL FILTER INTO THE REGION ON MONDAY AND
BUILD OVER THE NORTHEAST THROUGH AT LEAST WEDNESDAY. AS UPPER
LEVEL RIDGE BUILD ACROSS THE SOUTHEAST...THERMAL RIDGING WILL
BUILD INTO THE REGION AS WELL. CREATING WITH A FEW LOCATIONS
CLIMBING INTO THE LOW 50S WHERE THERE HAS BEEN SOME THINNING OR
CLEARING OF THE CLOUDS.ABOVE AVERAGE TEMPERATURES
FOR EARLY NOVEMBER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.

THROUGH 00Z...VFR.

TONIGHT...VFR.

THURSDAY...CIGS LOWER TO MVFR/IFR DURING THE AFTN AND SCT SHRA
MOVE IN FROM THE WEST. S WINDS GUST TO 20 TO 25 KT IN THE COASTAL
PLAIN THURSDAY AFTERNOON.

THURSDAY NIGHT...WIDESPREAD MVFR/IFR CONDITIONS IN +RA AND FG. S/SW
WINDS GUST TO 20 TO 25 KT AT TIMES OVERNIGHT.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...FRIDAY THROUGH MONDAY...

HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN OVERALL TIMING.

FRIDAY...MAINLY IFR. S-SW WINDS INCREASE EARLY FRIDAY
MORNING...WITH GUSTS UP TO 40-50 KT POSSIBLE ESPECIALLY ACROSS E
MA/RI. LLWS POSSIBLE WITH 2-3KFT WINDS UP TO 60 KT. PRECIPITATION
WILL REDUCE VSBYS DURING THE DAY FRIDAY.

FRIDAY NIGHT...CIGS/VSBYS IMPROVING TO VFR FROM W-E THOUGH SOME
MVFR CIGS LINGER ACROSS HIGHER TERRAIN. WINDS SHIFT TO W AND
DIMINISH.

SATURDAY...MAINLY VFR. MAY SEE PATCHY MVFR CONDITIONS IN SCT -SHRA
MAINLY ACROSS INTERIOR.

SUNDAY AND MONDAY...MAINLY VFR. SUNDAY WILL BE BLUSTERY FROM COLD
FRONTAL PASSAGE...NNW GUSTS COULD REACH 20-25 KTS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.

GENERALLY QUIET BOATING WEATHER EXPECTED THROUGH TONIGHT.
SOUTHERLY WINDS AND SEAS INCREASE THURSDAY AND THURSDAY NIGHT AS
LOW PRESSURE APPROACHES. G25 KT POSSIBLE BY THURSDAY
NIGHT...INCREASING THROUGH THE NIGHT TO NEAR GALE FORCE BY FRIDAY
MORNING.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...HIGH CONFIDENCE. EXPECT SW GUSTS UP TO 35-45 KT FRI WITH
SEAS BUILDING UP TO 10-13 FT ON THE SOUTHERN OUTER WATERS. WINDS
AND SEAS BEGIN TO DIMINISH FRI NIGHT. HIGH PROBABILITY FOR GALES.
WILL BE CHOPPY ACROSS NARRAGANSETT BAY AS OUTGOING TIDE WILL
INTERACT WITH STRONG SOUTHWEST WINDS.

SATURDAY...HIGH CONFIDENCE. WINDS SHIFT TO W AND DIMINISH. SEAS
REMAIN AROUND OR ABOVE 5 FT...ESPECIALLY ACROSS THE OUTER COASTAL
WATERS. SCA IS EXPECTED

SUNDAY...MODERATE CONFIDENCE. WINDS SHIFT TO NW AND INCREASE AS
COLDER AIR MOVES OVER THE WATERS. SEAS SHOULD SLOWLY INCREASE AS
WELL. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR MOST
WATERS SUNDAY.

MONDAY...MODERATE CONFIDENCE. SEAS AND WINDS WILL SLOWLY DIMINISH
THROUGHOUT THE DAY. HOWEVER LINGERING SCA IS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOODING CONCERNS REMAIN MINIMAL ACROSS THE SOUTH COAST
FOR THE THURSDAY NIGHT/FRIDAY SYSTEM AS IT IS NOT A PARTICULARLY
HIGH ASTRONOMICAL TIDE. THAT SAID...TIDES AT PROVIDENCE ARE NEAR
5.0 FT AT 645 AM FRIDAY. THIS WOULD MAKE EARLY FRIDAY MORNING THE
BEST TIME FOR SOME POSSIBLE SPLASHOVER AS WINDS CONTINUE TO
INCREASE. YET OVERALL CHANCES ARE LOW AS THE STRONGEST WINDS WILL
STILL BE OVER INTERIOR NEW YORK RATHER THEN OVER THE COASTAL
WATERS. WINDS WILL INCREASE OVER THE WATERS EARLY FRIDAY
AFTERNOON...HOWEVER THAT IS WHEN LOW TIDE WILL OCCUR.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DUNTEN/RLG
NEAR TERM...DUNTEN/RLG
SHORT TERM...RLG
LONG TERM...DUNTEN
AVIATION...DUNTEN/RLG
MARINE...DUNTEN/RLG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 30, 4:23 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT WED OCT 30 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-310830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 AM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE PROBABILITY OF WIND ADVISORY CONDITIONS LATE THURSDAY
NIGHT INTO FRIDAY...ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND
RHODE ISLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-310830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 AM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE POSSIBILITY FOR SOUTHWEST GALES ACROSS THE WATERS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:18 PM EDTGale WatchBOX11 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.